Jump to content
ACN Latitudes Forums

HELP! Acute worsening of symptoms post-IVIG


Recommended Posts

My 11 y.o. daughter has been battling PANDAS for about 6 years now and we finally did IVIG yesterday and the day before at 1gm/kg each day. She tolerated the infusions very well, but about 2 hours into the infusion on the second day, a dark cloud moved over her mood. Her main PANDAS symptoms have been things I think of as related to elevated dopamine- tics, intrusive thoughts and some OCD. She's never really exhibited much depression- maybe a little on occasion, but usually she's happy and goofy (high dopamine again).

 

Today she woke up with a headache and has been very depressed all day. She says that she doesn't want to do anything that she usually wants to do and that she's worried that she may want to die. Her usual favorite TV show which usually make her laugh all of the way through, cannot bring even a smile. She's also quite angry which isn't completely new, but haven't seen it in a while.

 

She's been on ibuprofen and benadryl throughout the infusions and today. How many have seen this intense depression? Is it related to the dopamine receptors losing their autoantibodies? This is worse than the PANDAS symptoms!

 

Any advice would be great.

Link to post
Share on other sites

The worsening for symptoms shortly an antibiotic rotation or IVIG has always indicated a die-off and clearing toxins for us (Herxheimer Response). We have 2 children that receive IVIG every three weeks for immune deficiencies. The increase in symptom includes any increase in psychiatric issues like: anxiety, manic - depressive behavior, OCD, TICs, etc. Have you checked your child for infections beyond strep?

 

In our situation: Our son had TBI 'Tick Borne Infections' and no notable strep. His infections included: Lyme, Bartonella and Babesia.

 

I would keep administering ibuprofen regularly, add anything to help the body clear toxins and symptoms should settle. It can take a couple days for things to resolve sometimes longer... child dependent.

Edited by sf_mom
Link to post
Share on other sites

Have you given her a dose of steroid to knock off headache...the headache can be debilitating....a dose of prednisone may be necessary...Dr k said thermation initial brain Imflanation afyer ivig. That could speak to some of the behaviors you are observing.

Edited by qannie47
Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...